Visit to the Gp........

Discussion in 'Fibromyalgia Main Forum' started by serenety, Jun 29, 2006.

  1. serenety

    serenety New Member

    i`ve just come back from my Gp & i told him that i wanted to come of the Amitrytaline, due to putting on 56lbs in 4 yrs, he sujested i weaned myself of the Cipralex `cos i was actually on two antidepresants & that is probably the cause of the weight gain, he said if i came of the Amitrytaline i wouldn`t be able to sleep. I have to go back & see him in two months.
    So fingers crossed by the time i go back i will have lost some weight.
    Serenety.
  2. Shirl

    Shirl New Member

    For some imput!


    Shalom, Shirl
  3. Roseblossom

    Roseblossom Member

    I remember being on a drug like Amitryptaline (mine was Doxepin) and gaining a lot of weight right away, so I sympathise!

    Still, I've read that's a good pharmaceutical antidepressant for Fibromyalgia pain, and for sleep issues - better than the SSRIs, which is what the Cipralex is.

    Funny that your doctor put you on a second antidepressant. I hope weaning off it slowly goes easily for you.

    Sounds like you're ready to lose some weight, so if I may suggest - I've been hearing some good things about apple cidar vinegar for that. Just a splash in a glass of apple cidar before each meal seems to help suppress my appetite.

    I do encourage you, though, to be very gentle with yourself; especially while you're weaning off the Cipralex.

    Best to you, and keep us posted on how you're feeling :)

    Roseblossom









  4. serenety

    serenety New Member

    well so far so good i know it`s only been 1 day since i started redusing the Cipralex but i feel fine. I remember a few mths back it was a holiday wkend & i ran out, the with drawl side effects were hideous i turned into a monster LOL my family avoided me like the plague.

    My Gp noted my weight yesterday so i praying that coming off the Cipralex will do the trick & i start to lose the weight.
    Hugs Serenety.
  5. Fudge43

    Fudge43 New Member

    Serenety ... Yes .. I can understand your frustration with the weight gain .. those cravings to eat (especially) the sweet cravings are almost unstopable and I loose total control .. and I hate it too .. extra pounds ...
    I am one of the lucky people with the amitriptilyne .. it makes such a difference in how I feel .. I found out the hard way when a doctor tried to lower it drastically .. from 100 to 25 in 3 weeks .. it was a horrible experience .. but I was amazed how much this drug helps me.

    Right now I'm on 75 mgs .. my GP is wonderful and I'm VERY lucky with her .. she is willing to try new things .. so right now I just started Lyrica for the burning, pins and needles sensations I'm having in some areas .. it is helping too .. and I might be able to cut down on my other pain meds when I'm on this a little longer.

    I guess what I'm trying to say is that it takes time to establish a good med combination that will help you .. almost every one has side affects that can be a little nasty .. the weight gain is hard to take .. I know .. but if you feel better emotionally as well as physically , perhaps you can work on that area too .. later on.

    I wish you the best of luck .. that you feel better .. hang in .. it takes some time but it could really help !
    Joy : )